MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.The treatment to the pancreatic lesion was performed outside the cleared indication for use of the edison histotripsy system, which is indicated for the non-invasive destruction of liver tumors using histotripsy.In response to reports of vascular related complications, histosonics has incorporated the following warning into its labeling: "mechanical injury to critical structures (e.G., vascular structures, liver capsule, bile ducts) may occur when these structures are within the ptv.The likelihood of bleeding and/or mechanical injury may also increase with additional and/or subsequent treatments within a treatment session or across follow-up treatments.".
 
Event or Problem Description
On (b)(6) 2026, a 76-year-old male with a history of metastatic renal cell carcinoma, including pancreatic and liver metastases, underwent histotripsy treatment to multiple liver tumors and a single pancreas tumor.The pancreas lesion measured approximately five (5) cm, which was treated with an estimated total planned treatment volume (ptv) of 33 cc, for the purposes of debulking.The tumor was described by the treating physician as highly vascular.Approximately one month after treatment, the patient developed abdominal pain and presented to a local hospital on (b)(6).Abdominal imaging indicated a pseudoaneurysm in the pancreas, the patient underwent embolization on (b)(6).Persistent bleeding was subsequently identified, and a repeat embolization was performed on (b)(6).Due to hemoglobin decline and continued concern for bleeding, empiric sbrt was also performed.The patient was monitored closely following these interventions and was discharged prior to follow-up.At follow-up on (b)(6), the patient was reported to be doing well, with no further evidence of bleeding and exhibited continued clinical improvement.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
6128038508
MDR Report Key25538685
Report Number3027664504-2026-00024
Device Sequence Number9359117
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale